Hip Weakness/awkwardness anyone?
March 15, 2012 at 3:10 am
I just got another IVIG yesterday… I was SOOO excited that my last one was just starting to wear off a little the two or three days before this one.. that is the furthest I have made it since all of this began YAY! I guess the increased dose is working! though I never felt as good as I did after that 2nd infusion, I’ll take ANY improvement or halt of progression I can get!!!
When I had the last “relapse” it really hit my hips hard.. ever since this whole thing hit me my hips have just been awkward! When the neuros want me to do toe to heel walking it just feels wierd in my hips.. not sure how else to explain it. When that relpase happened i got REALLY weak in the hips where I just knew I’d have to have assistance/wheelchair if I had to go even another week with that kind of weakness.. this last IVIG took care of it, still a little wierd when I try not to waddle/walk with my feet/toes forward etc. After the 2nd ivig I could run with my feet close together, it was totally resolved.. Anyhow sorry I ramble! 🙂 My point- anyone else have hip weakness/awkwardness? Hope everyone is well
March 15, 2012 at 12:16 pm
Yes I have hip flexor weakness- one of my most prominent symptoms and fluctuates when my disease is more active- this type of proximal muscle weakness is common with cidp. I also have what they call distal weakness in terms of some foot drop when I get very weak. My hip flexor weakness is almost like a barometer for me and a big part of how I judge how I am doing. Unfortunately this is one of the most important muscle groups for walking so even mild weakness in hips can make walking very difficult . Glad you are feeling better after IVIG- how are you doing with side effects? have you found an infusion rate or pre meds that work for you?
March 15, 2012 at 1:53 pm
thanks shellbones! It’s nice to know i’m not alone!!! It was initially my hip flexors, and then with this last relapse, it hit my hip extensors hard too- so I could walk very awkwardly and then my buttocks would tucker out!! haha.. hopefully they won’t waste away completely!!
I’m doing pretty good with the IVIG side effects- I was getting chest pain pretty badly during infusions, even at a low rate of 75! But, the last two infusions I have been able to get to 100 for a while – and just develop a headache after going at 100 a while, so 90 seems to work pretty well (i’m so impatient, i wish i could go faster!).. i keep a headache for a few days and just feel icky/run down for two or so days, maybe a low grade fever. I think keeping the rate down is the key for me.. How are you doing?
March 16, 2012 at 12:15 pm
Thank you for asking I am doing ok – no major relapse in about one year ( a record for me) – I think due to the combo of imuran and IVIG – i am still getting 20 grams every 10 days. I cannot go above 60 ccs per hour myself – I do get that chest pain and shortness of breath if I go higher even just 65-70 is worse for me- My headache is usually gone by the next day with the lower rate. Luckily because I am small I only get 20 grams so usually done in about 3.5-4 hours. I am trying to increase my physical activity to see how far I can go as I have been inspired by Mitch’s recent updates. I have been trying to walk about 1/2 hour every day – I have been having some more cramping but unless I actually get weaker I will try to push through. I know for me I had a lot of atrophy of leg muscles and could not reverse that until I stopped the cycle of relapses so I am very glad you are on a regular schedule now- wishing you continued healing!
March 16, 2012 at 7:59 pm
That is great to hear!!! I have been wondering about working out, I really want to get more toned.. I’m out of shape from all the pregnancies first of all, and then mostly from all of this, and super white too haha (does IVIG increase sun sensitivity?) We are goign to try to go to a beach in May, so I’m not looking forward to being in a swimsuit :-0!
The only time I have ever had any cramping with this whole thing was at the very beginning in that first three or so weeks when it suddenly “hit” me, none since then. but the last couple of days it feels like a few of my muscles are thinking about cramping up, which freaks me out in a whole new level about the whole als thing – I wonder in my head – is this spacicity or something? I seriously have PTSD from that first dr’s appointment, and I soooo wish I could shake it.. or at least have a more definitive/concrete diagnosis (aka csf have very elevated protein or something)!
So what made you add the imuran to the IVIG? how long did you try just IVIG before deciding to add it? I am wanting to send our kids to a school but after having such a set back after a simple fever/cold a month or so ago I can’t afford for them to bring home illness, not to mention taking care of sick kids is harder as well, though getting a few days off a week to relax will help.. so who knows what the right answer is!?!! Did getting sick/viral illnesses make you relapse?
speaking of rate with the IVIG.. we went faster this round – 100 for maybe 1 hour, then 90 for several hours (usually stay no higher than 80 due to chest pain, but none this time or the last), well last night my head started hurting, then my neck and whole spine.. i woke up with an AWFUL headache and my entire spine hurts with every step when i’m walking!!! UUUGGH, feels like fever chills- good ol aseptic meningitis again I guess (though not quite as bad as when in hospital that first week).. but still no fun.. so I won’t be going over 80 anytime soon again! To add to it – I’m home alone the last two days and next four days since hubby is out of town and no family or sitter.. quite a painful experience with two kiddos jumping on my head!! :0 !
March 17, 2012 at 12:35 am
Emily has problems with hip flexibility. Her skating coach is having her do lots of stretches now & it seems to be helping quite a bit. I would recommend doing daily hip stretches (butterfly, sit & reach, etc).
March 17, 2012 at 2:15 am
Thanks so much Kelly!!! I will defintely try that!! One of my hip flexors has felt pulled since the day it hit both hips.. it kind of catches when I stretch it too fast.. but I’ll try stretching them! That’s great she can skate! I’m afraid my muscles would just give out on me if I tried!! Every muscle is just so tuckered out when the IVIG isn’t kicked in- literally every muscle, it’s so crazy!
March 17, 2012 at 1:47 pm
I will try to answer your questions – the IVIG should not cause sun sensitivity so no worries there – enjoy the beach I find that I feel better with water exercise so it may be therapeutic for you!
I started Imuran about 18 months after my diagnosis- I was responding to IVIG but I required very frequent treatments and I was still having relapses so that is what drove my decision to add the immune suppressant
Prior to the imuran, most of my relapses were indeed related to illness i.e. bronchitis, sinus infection etc- Now that I am well established on Imuran I have had some infections and while I find that I have needed antibiotics to get over them ( prior never needed antibiotics) I have not been thrown into relapses- I don’t think I am getting sick more often just a little more work to get over.
I don’t know how long I will stay on Imuran but right now goal it to try to wean down my ivig frequency. Hope this helps!
March 17, 2012 at 7:07 pm
Emily’s nurses have told us that IVIG can make her more sensitive to the sun & to make sure we apply a good sunscreen. She’s never had any sun sensitivity issues but it might be one of those cases where for some people it can be a problem. She always wears sunscreen when outdoors during the summer.
March 17, 2012 at 7:58 pm
Thank yall so much for yalls replies!!! I appreciate it! It’s sad I live in Texas and haven’t reallly been in the sun for very long in over five years haha.. No wonder my vitamin D level is low!!! I need a tan! 🙂 I’ll try it out in short doses at first to see what my sensitivity seems to be – since IVIG causes a rash for me, I worry I may also have a sun sensitivity. Hopefully not!
Sorry you have hip pain too rhonda, it’s nice to know I’m not totally alone, but I’m sorry that anyone else has to have any pain!
Shellbones- thank you so much for explaining that, it makes perfect sense! Until they upped my dose this last time My IVIG was wearing off around 14 days or so and they were wanting me to get it more often.. I just can’t continue to work my current job if I have to get it more frequently (I have a bit of a demanding job with wierd hours), but I also work around sick people, and don’t know what that will mean for me if they have to add an immunosuppresant, which is one o the major reasons my dr is trying to avoid putting me on one. The idea of having to change jobs is completely overwhleming for many reasons- STRESS!!!! But I’ll do what I have to do and still be VERY thankful that whatever I have is treatable/manageable and not deadly! Thankfully the increased dose last time seemed to help it last longer, though didn’t work as well as that 2nd time, it still worked pretty good and lasted thankfully!
I appreciate yall so much and hope everyone is doing ok!
You must be logged in to reply to this topic.